A dog & canine forum. DogBanter

If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Go Back   Home » DogBanter forum » Dog forums » Dog health
Site Map Home Register Authors List Search Today's Posts Mark Forums Read Web Partners

Proin side effect?



 
 
Thread Tools Display Modes
  #1  
Old December 17th 06, 03:23 PM posted to rec.pets.dogs.health
Lynne
external usenet poster
 
Posts: 2,609
Default Proin side effect?

Roxy's incontinence seems to be effectively under control with Proin. I
was giving it to her twice a day, but cut her back to once a day recently.
I noticed that for several hours after taking it, she was whiney and
agitated. This is very unlike her. So now I give it to her in the evening
only. She is still whiney and agitated, but I seem to be able to mostly
keep her happy by taking her on her evening walk, doing some training, and
playing with her. She's really not quite herself, though.

I am wondering if perhaps the dose is too high, or if I should give her
smaller doses spread throughout the day. My vet didn't have any advice for
me other than, "you can try that." Have any of you had a similar
experience with your dogs who are on Proin?

--
Lynne

http://picasaweb.google.com/what.the.hell.is.it/
  #2  
Old December 17th 06, 04:06 PM posted to rec.pets.dogs.health
Spot
external usenet poster
 
Posts: 323
Default Proin side effect?

Could it be upsetting her stomach? You might try giving her some 100 mg
cimetadine (this dose is for a 50lb dog I would adjust accordingly) about
an hour before giving the proin and see if that helps any.

Celeste

"Lynne" wrote in message
m...
Roxy's incontinence seems to be effectively under control with Proin. I
was giving it to her twice a day, but cut her back to once a day recently.
I noticed that for several hours after taking it, she was whiney and
agitated. This is very unlike her. So now I give it to her in the
evening
only. She is still whiney and agitated, but I seem to be able to mostly
keep her happy by taking her on her evening walk, doing some training, and
playing with her. She's really not quite herself, though.

I am wondering if perhaps the dose is too high, or if I should give her
smaller doses spread throughout the day. My vet didn't have any advice
for
me other than, "you can try that." Have any of you had a similar
experience with your dogs who are on Proin?

--
Lynne

http://picasaweb.google.com/what.the.hell.is.it/



  #3  
Old December 17th 06, 06:03 PM posted to rec.pets.dogs.health
Lynne
external usenet poster
 
Posts: 2,609
Default Proin side effect?

on Sun, 17 Dec 2006 16:06:50 GMT, "Spot" wrote:

Could it be upsetting her stomach? You might try giving her some 100
mg cimetadine (this dose is for a 50lb dog I would adjust
accordingly) about an hour before giving the proin and see if that
helps any.

Celeste


Thanks for your reply, Celeste. Proin has restlessness and irritability
listed as possible side-effects, so I don't think it's upsetting her
stomach. I'm wondering if spreading out the dose will 1)ease the side
effects and 2)still be effective for her.

--
Lynne

http://picasaweb.google.com/what.the.hell.is.it/
  #4  
Old December 17th 06, 06:29 PM posted to rec.pets.dogs.health
buglady
external usenet poster
 
Posts: 863
Default Proin side effect?


"Lynne" wrote in message
...
I'm wondering if spreading out the dose will 1)ease the side
effects and 2)still be effective for her.


......It appears that this study used 1-3 times daily doses:
http://prnpharmacal.com/products/proin-i.htm
I don't see a link for the complete info sheet for this drug, maybe ask your
vet for it or look elsewhere on the web. Or go to the Center for Veterinary
Medicine and look up the NADA information. NADA is New Animal Drug
Approval. While stuff like spot on flea treatments aren't considered drugs
and aren't listed, meds like Heartgard and Proin all have studies that you
can read - different doses tried, and the results.

buglady
take out the dog before replying


  #5  
Old December 17th 06, 07:16 PM posted to rec.pets.dogs.health
Lynne
external usenet poster
 
Posts: 2,609
Default Proin side effect?

on Sun, 17 Dec 2006 19:02:29 GMT, montana wildhack
wrote:

To add on, I'd also be careful with drug interactions. It shouldn't be
a problem, but sometimes is. So before you add the Tagamet, try
spreading the dose out, because if you do both, you won't know which
thing was effective.


The adverse effects of Proin involve the heart and blood pressure, so I
won't be giving her Tagamet. I don't know if it is contraindicated, but I
know there are quite a few drugs you shouldn't use with Proin, including
Amitraz, which is fairly commonly used.

--
Lynne

http://picasaweb.google.com/what.the.hell.is.it/
  #6  
Old December 17th 06, 07:18 PM posted to rec.pets.dogs.health
Lynne
external usenet poster
 
Posts: 2,609
Default Proin side effect?

on Sun, 17 Dec 2006 18:29:06 GMT, "buglady"
wrote:

I don't see a link for the complete info sheet for this drug, maybe
ask your vet for it or look elsewhere on the web.


I'll dig this up. I am also going to go ahead and give her smaller doses,
spread out through the day and see if it remains effective for her
incontinence or not.

--
Lynne

http://picasaweb.google.com/what.the.hell.is.it/
  #7  
Old December 18th 06, 12:21 AM posted to rec.pets.dogs.health
Spot
external usenet poster
 
Posts: 323
Default Proin side effect?

I wasn't aware these were the side effects. Like you said I'd break the
dosage out during the day then.

Good luck I hope she's doing better then.

Celeste

"Lynne" wrote in message
...
on Sun, 17 Dec 2006 16:06:50 GMT, "Spot" wrote:

Could it be upsetting her stomach? You might try giving her some 100
mg cimetadine (this dose is for a 50lb dog I would adjust
accordingly) about an hour before giving the proin and see if that
helps any.

Celeste


Thanks for your reply, Celeste. Proin has restlessness and irritability
listed as possible side-effects, so I don't think it's upsetting her
stomach. I'm wondering if spreading out the dose will 1)ease the side
effects and 2)still be effective for her.

--
Lynne

http://picasaweb.google.com/what.the.hell.is.it/



 




Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Giardia and Autoimmune disease help please [email protected] Dog behavior 1 September 20th 06 03:23 AM
Potty Training Shichon gats Dog behavior 30 February 3rd 05 10:03 PM
ADVANTIX side effect question. jim weibel Dog health 10 October 25th 03 07:48 PM
ADVANTIX side effect question. jim weibel Dog health 0 October 25th 03 03:09 AM


All times are GMT +1. The time now is 04:28 PM.


Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.Search Engine Optimization by vBSEO 3.2.0 (Unregistered)
Copyright 2004-2019 DogBanter.
The comments are property of their posters.